Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 27, NWS St. Louis, MO

April 20, 2025Monroe County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 20, 2025, 8:53 PM CDT for Monroe County, Missouri. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2025, 8:53 PM CDT (01:53 UTC)
Expired
Apr 22, 2025, 9:49 PM CDT
In force
49 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MO

The radar

The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Salt River near Holliday (PMZM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:42 PM CDT, 2 hours 11 minutes earlier. Its key messages:

  • The threat for severe thunderstorms will continue as storms move eastward. All hazards remain possible through this evening.
  • Near to above normal temperatures stretch through the upcoming week with dry conditions Monday and Tuesday. The pattern becomes active once again beginning midweek.
Area forecast discussion, Apr 20, 6:42 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
642 PM CDT Sun Apr 20 2025

.KEY MESSAGES...

- The threat for severe thunderstorms will continue as storms move
  eastward. All hazards remain possible through this evening.

- Near to above normal temperatures stretch through the upcoming
  week with dry conditions Monday and Tuesday. The pattern becomes
  active once again beginning midweek.

&&

.SHORT TERM... (Through Tonight)
Issued at 238 PM CDT Sun Apr 20 2025

Complicated surface pattern exists currently as of 1900 UTC, with
what looks like to be the effective warm front now near
KMYJ>>KUIN. This boundary should continue to lift northward over
the next 2-3 hours, effectively putting basically the entire CWA
in the warm sector. Far northwestern counties may be the
exception, where in/around Knox county may not high enough time to
warm/destabilize given the progress of the front and the copious
clouds on visible satellite imagery in place and upstream. Low-
topped/mini supercells that rode the warm front have
weakened/dissipated over the past hour. The main concern is then
turning to points upstream. Ongoing thunderstorms in southeast
Kansas and southwest Missouri are expected to grow upscale, with
both some embedded supercells and bowing segments expected through
the afternoon hours.

Tornadoes are the main concern through early this evening,
followed by damaging winds of 70+ mph given the mostly linear
storm mode and lack of deeper instability. Cannot rule out some
marginally severe hail, but earlier supercells that moved through
parts of central Missouri only managed very small hail. Storms in
southwest Missouri are expected to reach parts of central Missouri
by about 2200 UTC, spreading east/northeast with time. By around
0100 UTC, they should reach the Mississippi River. There is still
the expectation for a weakening trend near or not too long after
storms cross the river due to weakening diurnal instability and
abating low-level convergence along the boundary. Around midnight,
the dryline should be moving out of the CWA, ending any lingering
threat for strong to severe convection.

Gosselin

&&

.LONG TERM... (Monday through Next Sunday)
Issued at 238 PM CDT Sun Apr 20 2025

(Monday - Monday Night)

A cool, dry day is in store for Monday as a weak ridge of surface
high pressure moves across the mid-Mississippi Valley. Highs in
the mid 60s to low 70s are forecast from north to south. After a
cloudy start to the day, the stratus should decrease from west to
east due to advection leaving at least some sunshine for the
afternoon areawide.

A seasonably cool night is on tap Monday night due to a mostly
clear sky and light winds. Lows in the 40s are forecast, with the
coolest locations in favored valley terrain in east central and
southeast Missouri.

(Tuesday - Next Sunday)

A warmup will begin on Tuesday as winds turn out of the south
behind the departing surface ridge. Highs in the mid 70s to near
80 degrees are forecast along with dry conditions once again.

A more active pattern remains likely for mid/late work week. Lots
of uncertainty remains however on specifics as timing individual
disturbances within the zonal flow aloft is extremely difficult
this far out. It still looks like the best chance (60-70+%) is
centered on Friday as a cold front comes down. Before then, there
is a lot of spread with where/when any rain would be favored with
the ECMWF/EPS on the drier side of guidance through
Thursday/Thursday night while the GFS/GEFS would suggest a wetter
period of time.

For next weekend, dry weather is favored at this time along with
temperatures closer to normal behind Friday's cold front.

Gosselin

&&

.AVIATION...  (For the 00z TAFs through 00z Monday Evening)
Issued at 639 PM CDT Sun Apr 20 2025

Thunderstorms have cleared KCOU/KJEF, but will impact KUIN and
metro terminals over the next 1-2 hours. Heavy downpours with
brief visibilities to around 1SM and strong SW wind gusts of 40-50
mph are expected. Behind the storms, variable winds may be
observed for a few hours before becoming southwest and then west.
Low MVFR ceilings will come in from the west this evening before
exiting from west to east early Monday.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
     Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
     Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO-Washington MO.

IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
     IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
     Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
     IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Apr 20, 3:10 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
310 PM CDT Sun Apr 20 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-212015-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
310 PM CDT Sun Apr 20 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Showers and thunderstorms are expected through late this evening. The
strongest thunderstorms will be capable of large hail, damaging
winds, and tornadoes.

Locally heavy rain is possible in and around thunderstorms, posing
an isolated threat for flash flooding. A flash flood watch remains
in effect through 1 AM tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms are possible Tuesday night through
Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage or hail to the
National Weather Service.

Gosselin

In the hours before

Local storm report, Apr 20, 7:53 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service St Louis MO
753 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Tstm Wnd Gst     1 NW Farmington         37.79N 90.44W
04/20/2025  E60 MPH          St. Francois       MO   Trained Spotter

            via trained spotter.

&&

MRB
Local storm report, Apr 20, 7:55 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
755 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Tstm Wnd Dmg     1 SSW Park Hills        37.83N 90.54W
04/20/2025                   St. Francois       MO   Emergency Mngr

            Power lines down at Camilla St. and Polk
            Ave. via EM.

&&

MRB
Local storm report, Apr 20, 8:03 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
803 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Tstm Wnd Dmg     Desloge                 37.88N 90.52W
04/20/2025                   St. Francois       MO   Emergency Mngr

            Powerlines down, per EM.

&&

MRB
Local storm report, Apr 20, 8:14 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
814 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     Tstm Wnd Gst     Waterloo                38.33N 90.16W
04/20/2025  E65 MPH          Monroe             IL   Broadcast Media

            Near-zero visibility also reported.

&&

MRB
Local storm report, Apr 20, 8:24 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
824 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     Tstm Wnd Dmg     2 W Hecker              38.31N 90.02W
04/20/2025                   Monroe             IL   Emergency Mngr

            Power poles down.

&&

MRB
Local storm report, Apr 20, 8:25 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
825 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Tstm Wnd Dmg     1 S Waterloo            38.32N 90.15W
04/20/2025                   Monroe             IL   Emergency Mngr

            Power poles down.

&&

MRB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:13 PM CDTTornado WarningLSXIron, Madison, Reynolds, Saint Francois, Washington47 min
Apr 20, 7:28 PM CDTTornado WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington37 min
Apr 20, 7:53 PM CDTSevere Thunderstorm WarningLSXJefferson, Madison, Sainte Genevieve, Saint Francois, Saint Louis52 min
Apr 20, 7:56 PM CDTTornado WarningLSXSainte Genevieve49 min
Apr 20, 8:19 PM CDTTornado WarningLSXMadison41 min
Apr 20, 8:53 PM CDTRiver Flood WarningLSXLincoln67 hr
Apr 20, 8:57 PM CDTRiver Flood WarningLSXFranklin, Jefferson60 hr
Apr 20, 8:57 PM CDTRiver Flood WarningLSXJefferson, Saint Louis67 hr
Apr 20, 8:57 PM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
Apr 21, 3:47 AM CDTRiver Flood WarningLSXMarion6 hr
Apr 21, 7:23 AM CDTRiver Flood WarningLSXLewis23 hr
Apr 21, 7:23 AM CDTRiver Flood WarningLSXLewis61 hr
Apr 21, 11:19 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
Apr 20, 7:14 PM CDTSevere Thunderstorm WarningLSXAdams16 min
Apr 20, 7:43 PM CDTSevere Thunderstorm WarningLSXMacoupin47 min
Apr 20, 8:03 PM CDTTornado WarningLSXMonroe, Saint Clair42 min
Apr 20, 8:32 PM CDTTornado WarningLSXRandolph, Saint Clair, Washington43 min
Apr 20, 8:38 PM CDTTornado WarningLSXBond, Clinton, Madison, Saint Clair38 min
Apr 20, 9:12 PM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington35 min

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.